0
RESEARCH PAPERS

An Approximate Numerical Scheme for the Theory of Cavity Flows Past Obstacles of Arbitrary Profile

[+] Author and Article Information
T. Yao-Tsu Wu, D. P. Wang

California Institute of Technology, Pasadena, Calif.

J. Basic Eng 86(3), 556-560 (Sep 01, 1964) (5 pages) doi:10.1115/1.3653172 History: Received August 12, 1963; Online November 03, 2011

Abstract

Recently an exact theory for the cavity flow past an obstacle of arbitrary profile at an arbitrary cavitation number has been developed by adopting a free-streamline wake model. The analysis in this general case leads to a set of two functional equations for which several numerical methods have been devised. Some of these methods have already been successfully carried out for several typical cases on a high-speed electronic computer. In this paper an approximate numerical scheme, somewhat like an engineering principle, is introduced which greatly shortens the computation of the dual functional equations while still retaining a high degree of accuracy of the numerical result. With such drastic simplification, it becomes feasible to carry out this approximate numerical scheme even with a hand-computing machine.

Copyright © 1964 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In